Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Raising Special Needs Kids Raising Special Needs Kids

Recently Started Aggression Issues Update 1 in red

Posted by on Aug. 28, 2013 at 4:53 PM
  • 6 Replies


So lately my DS has been showing major signs of aggression not only towards myself but at his younger half brother who is 2. We have full custody our DS due to his mom not caring. He has some medical issues: autism, developmental delays, seizures (jerking type), and ADHD. He was recently placed on a new seizure med and I think that the meds are counteracting his ADHD meds. One of the side effects of the new seizure meds are aggression and violent issues. I'm not sure what to do either. He's never been violent towards me. My husband said that all of DS' BM have had some sort of violence issues.

Do you think its because of the meds or is it something else?

Oh he can't verbally express himself very well. He barely talks as is. He's almost 8 but is more like 3 or 4 years old especially in the speech aspect. Its gotten better but we still have issues understand him.


Update 1:

I should have included previous medications he's been on before and the issues we have with him taking medications. 

He was on Keppra from 6 months of age until he was 4 years old when it stopped working. Now they are having issues finding anything that works. We've asked about corrective surgery but that's out because of the fact that its not just one specific area of his brain that its affecting. Its all over and he has a lot of seizures we don't even see. His half brother (not my son) had seizures but not this type. He grew out of them. At first we thought that's what was happening because he was having less and less so the doctor started diminishing his meds and then the bad night happened. He was having them so severely he would cry and scream. Scared his 2 year old brother half to death. I ended up calling his dad to come home for lunch. When he seen him he decided it was best to take him to the hospital. We couldn't even get his rescue dose in him which usually works. Now besides adding the new med he has this rescue dose that sprays in his nose. Its like ativan but its not ativan. I can't remember what it is called. I will have to look. 

Oh the other big issue is his problem with not taking meds how he's supposed to. They have to be able to be crushed (like lamictal and clobazam) or opened up out of capsules (like zonergan). Those are then put into milk. If they are capsules with crystal like medicine inside instead of fine powder they have to be masked in a quarter of a peanut butter sandwich like we do for his adhd meds (Ritalin LA). 


by on Aug. 28, 2013 at 4:53 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-6):
mandee1503
by Amanda on Aug. 28, 2013 at 8:12 PM

It could be the meds. There is something that he can take to help, but I don't know what is because my son doesn't have any bad side effects. Here's a bump. 

xanadu96
by on Aug. 28, 2013 at 10:54 PM
Talk to the doctor about the aggression. They may try riperidal since that helps with aggression.

Hugs!
Linagma03
by Gold Member on Aug. 29, 2013 at 12:25 AM

I don't have any experience with the aggression. Lina is on Keppra & Trileptol the pharmacist told me that the Trileptol had a lot of medications that it didn't work well with. Keppra doesn't have hardly any medication that it doesn't do well with. I think it is the medication, or a combination of the medications. Call your pharmacist and ask about the interaction between all of the medications that ds is on, or call the Dr. My pharmacist is really good about looking up any information about Lina's medications if I have questions. He also lets me know as soon as she starts a new med what to watch for as a possible sign of drug interaction problems. 

darbyakeep45
by Darby on Aug. 29, 2013 at 4:09 AM

Hugs mama!  My son is on Trileptol for his seizures.  He is irritable at times but not violent at all.  I would speak with his doctor about this.  Is he in therapy of any kind?  What about school?  You can always ask his therapists and teachers for help:)  Hugs!

JOEJULA
by Member on Aug. 29, 2013 at 4:58 PM

It is amazing how meds can effect children. Seriously, my daughter was put on Seraqueal and it sent her into sever psychosis. She was on the lowest dosage of it and cut that in half and she still got side effects. Seriously scary stuff. Now she is on Intuniv and Abilify and she is doing much better.

Elyssa414
by Elyssa on Aug. 30, 2013 at 9:18 PM
I'm sorry you're going through that. My son has been on many seizure meds in many combinations, and almost all of them caused aggression and violent rages. Zoloft also caused violent rages. Sometimes kids with neurological problems react differently to meds than other people. I hope you find something that helps!
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN